Alert archive / California / Frost Advisories in 2024
Frost Advisory 21, NWS Los Angeles, CA
NWS Los Angeles, CA issued this frost advisory at Dec 11, 2024, 9:16 PM PST for Los Angeles County, Ventura County, California. It took effect at Dec 12, 2024, 12:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2024, 9:16 PM PST (05:16 UTC)
- In effect from
- Dec 12, 2024, 12:00 AM PST
- Expired
- Dec 12, 2024, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
Counties Los Angeles County, CA, Ventura County, CA
The radar
The Los Angeles radar (KVTX), 47 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 5.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3666 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453 WWUS76 KLOX 120516 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 916 PM PST Wed Dec 11 2024 CAZ383-121700- /O.NEW.KLOX.FZ.W.0015.241212T0800Z-241212T1700Z/ Antelope Valley- Including the cities of Palmdale, Lake Los Angeles, and Lancaster 916 PM PST Wed Dec 11 2024 ...FREEZE WARNING IN EFFECT UNTIL 9 AM PST THURSDAY... * WHAT...Sub-freezing temperatures as low as 18 expected. * WHERE...Antelope Valley. * WHEN...Until 9 AM PST Thursday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent water pipes from freezing; wrap or drain or allow them to drip slowly. && $$ CAZ357-371-121700- /O.NEW.KLOX.FR.Y.0021.241212T0800Z-241212T1700Z/ Ojai Valley-Calabasas and Agoura Hills- Including the cities of Malibu Lake, Ojai, Oak View, and Westlake Village 916 PM PST Wed Dec 11 2024 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY... * WHAT...Temperatures as low as 28 will result in frost formation. * WHERE...Calabasas and Agoura Hills and Ojai Valley. * WHEN...Until 9 AM PST Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ346-349-351>353-130200- /O.NEW.KLOX.WI.Y.0101.241212T2000Z-241213T0200Z/ Santa Barbara County Central Coast Beaches-Santa Barbara County Southwestern Coast-Santa Ynez Mountains Western Range-Santa Ynez Mountains Eastern Range-Santa Barbara County Interior Mountains- Including the cities of San Marcos Pass, Refugio State Beach, Figueroa Mountain, Montecito Hills, Gaviota, Jalama Beach, Lompoc, Big Pine Mountain, San Rafael Mountain, Vandenberg Space Force Base, and El Capitan State Beach 916 PM PST Wed Dec 11 2024 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM PST THURSDAY... * WHAT...North to northwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Santa Barbara County Central Coast Beaches, Santa Barbara County Interior Mountains, Santa Barbara County Southwestern Coast, Santa Ynez Mountains Eastern Range, and Santa Ynez Mountains Western Range. * WHEN...From noon to 6 PM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ354-130200- /O.NEW.KLOX.WI.Y.0101.241212T2200Z-241213T0200Z/ Ventura County Beaches- Including the cities of Oxnard, Ventura, Port Hueneme, and Point Mugu 916 PM PST Wed Dec 11 2024 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 6 PM PST THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Ventura County Beaches. * WHEN...From 2 PM to 6 PM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/LosAngeles NWS Los Angeles/Oxnard
2 follow-up statements
964 WWUS76 KLOX 121127 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 327 AM PST Thu Dec 12 2024 CAZ383-121700- /O.CON.KLOX.FZ.W.0015.000000T0000Z-241212T1700Z/ Antelope Valley- Including the cities of Palmdale, Lake Los Angeles, and Lancaster 327 AM PST Thu Dec 12 2024 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 15 degrees expected. * WHERE...Antelope Valley. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent water pipes from freezing; wrap or drain or allow them to drip slowly. && $$ CAZ340-341-347-122330- /O.EXA.KLOX.WI.Y.0101.241212T2000Z-241213T0200Z/ San Luis Obispo County Beaches-San Luis Obispo County Inland Central Coast-Santa Barbara County Inland Central Coast- Including the cities of Cambria, Lopez Lake, Pismo Beach, Avila Beach, Morro Bay, Nipomo, San Luis Obispo, Buellton, Santa Maria, and Arroyo Grande 327 AM PST Thu Dec 12 2024 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...San Luis Obispo County Beaches, San Luis Obispo County Inland Central Coast, and Santa Barbara County Inland Central Coast. * WHEN...From noon today to 6 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for drivers of high profile vehicles. Use extra caution. && $$ CAZ357-371-121700- /O.CON.KLOX.FR.Y.0021.000000T0000Z-241212T1700Z/ Ojai Valley-Calabasas and Agoura Hills- Including the cities of Oak View, Ojai, Westlake Village, and Malibu Lake 327 AM PST Thu Dec 12 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures of 33 to 35 degrees will result in frost formation. * WHERE...Calabasas and Agoura Hills and Ojai Valley. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ346-349-351>353-122330- /O.CON.KLOX.WI.Y.0101.241212T2000Z-241213T0200Z/ Santa Barbara County Central Coast Beaches-Santa Barbara County Southwestern Coast-Santa Ynez Mountains Western Range-Santa Ynez Mountains Eastern Range-Santa Barbara County Interior Mountains- Including the cities of El Capitan State Beach, Vandenberg Space Force Base, San Marcos Pass, Refugio State Beach, Figueroa Mountain, Gaviota, San Rafael Mountain, Montecito Hills, Big Pine Mountain, Lompoc, and Jalama Beach 327 AM PST Thu Dec 12 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING... * WHAT...North to northwest winds 15 to 30 mph with gusts of 35 to 45 mph expected. Wind gusts will be highest in the mountains. * WHERE...Santa Barbara County Central Coast Beaches, Santa Barbara County Interior Mountains, Santa Barbara County Southwestern Coast, Santa Ynez Mountains Eastern Range, and Santa Ynez Mountains Western Range. * WHEN...From noon today to 6 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for drivers of high profile vehicles. Use extra caution. && $$ CAZ354-122330- /O.CON.KLOX.WI.Y.0101.241212T2200Z-241213T0200Z/ Ventura County Beaches- Including the cities of Port Hueneme, Point Mugu, Ventura, and Oxnard 327 AM PST Thu Dec 12 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM PST THIS EVENING... * WHAT...West to northwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Ventura County Beaches. * WHEN...From 2 PM this afternoon to 6 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/LosAngeles DB
447 WWUS76 KLOX 121703 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 903 AM PST Thu Dec 12 2024 CAZ383-121815- /O.EXP.KLOX.FZ.W.0015.000000T0000Z-241212T1700Z/ Antelope Valley- Including the cities of Lancaster, Palmdale, and Lake Los Angeles 903 AM PST Thu Dec 12 2024 ...FREEZE WARNING HAS EXPIRED... $$ CAZ357-371-121815- /O.EXP.KLOX.FR.Y.0021.000000T0000Z-241212T1700Z/ Ojai Valley-Calabasas and Agoura Hills- Including the cities of Ojai, Oak View, Malibu Lake, and Westlake Village 903 AM PST Thu Dec 12 2024 ...FROST ADVISORY HAS EXPIRED... $$ CAZ340-341-347-130200- /O.CON.KLOX.WI.Y.0101.241212T2000Z-241213T0200Z/ San Luis Obispo County Beaches-San Luis Obispo County Inland Central Coast-Santa Barbara County Inland Central Coast- Including the cities of Nipomo, Arroyo Grande, Lopez Lake, Buellton, Santa Maria, Pismo Beach, Cambria, Avila Beach, Morro Bay, and San Luis Obispo 903 AM PST Thu Dec 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...San Luis Obispo County Beaches, San Luis Obispo County Inland Central Coast, and Santa Barbara County Inland Central Coast. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for drivers of high profile vehicles. Use extra caution. && $$ CAZ346-349-351>353-130200- /O.CON.KLOX.WI.Y.0101.241212T2000Z-241213T0200Z/ Santa Barbara County Central Coast Beaches-Santa Barbara County Southwestern Coast-Santa Ynez Mountains Western Range-Santa Ynez Mountains Eastern Range-Santa Barbara County Interior Mountains- Including the cities of Refugio State Beach, Gaviota, Vandenberg Space Force Base, Figueroa Mountain, Big Pine Mountain, Lompoc, Jalama Beach, San Marcos Pass, El Capitan State Beach, San Rafael Mountain, and Montecito Hills 903 AM PST Thu Dec 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...North to northwest winds 15 to 30 mph with gusts of 35 to 45 mph expected. Wind gusts will be highest in the mountains. * WHERE...Santa Barbara County Central Coast Beaches, Santa Barbara County Interior Mountains, Santa Barbara County Southwestern Coast, Santa Ynez Mountains Eastern Range, and Santa Ynez Mountains Western Range. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for drivers of high profile vehicles. Use extra caution. && $$ CAZ354-130200- /O.CON.KLOX.WI.Y.0101.241212T2200Z-241213T0200Z/ Ventura County Beaches- Including the cities of Point Mugu, Ventura, Oxnard, and Port Hueneme 903 AM PST Thu Dec 12 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM PST THIS EVENING... * WHAT...West to northwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Ventura County Beaches. * WHEN...From 2 PM this afternoon to 6 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/LosAngeles MW
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Dec 11, 5:22 PM PST, 3 hours 54 minutes earlier.
Area forecast discussion, Dec 11, 5:22 PM PST, 3 hours 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
522 PM PST Wed Dec 11 2024
.SYNOPSIS...11/202 PM.
A couple of storm systems will move through the area, Thursday and
again later Saturday. Amounts will be light, except briefly heavy
in northwestern San Luis Obispo county Saturday. Temperatures
will mostly be a few degrees below normal, with slight warming
next week.
&&
.SHORT TERM (TDY-SAT)...11/145 PM.
Offshore winds continue to diminish today as a storm system moves
into northern California, causing pressure falls over the Great
Basin. As a result, all red flag warnings and high wind hazards
have been discontinued. There will continue to be some locally
gusty northeast winds to around 30 mph through early Thursday and
areas of very low humidities, but not meeting any hazard
criteria.
Once again it will be quite chilly tonight with sub-freezing
overnight lows across the interior valleys and other wind
protected areas.
A weakening and fast moving upper low will mostly pass north and
east of the area Thursday. A rapidly decaying frontal boundary
will drop some light rain across northern areas and possibly some
drizzle or very light rain south. Amounts expected to be a quarter
inch or so across northern SLO County and a tenth or less south.
And many areas south of Santa Barbara will receive little to no
rain. Temperatures will be 3-6 degrees cooler than today.
Following the frontal passage a strong west wind will develop
through the Santa Barbara Channel and outer coastal waters
bringing some gusty west to northwest winds to the coastal areas
south of Pt Conception and the Santa Ynez range during the
afternoon and evening.
A little warmer Friday under a quick little pop up ridge in
between low pressure systems.
A second fast moving system Saturday into Saturday night will
have a slightly farther south trajectory and stronger southerly
winds with it which will provide higher rain rates and amounts
across northwest SLO County. Models are showing 50-60kt south to
southwest winds at 850 mb as it approaches the Central Coast late
Saturday morning with precipitable water close to 1". However, the
front will be moving very fast and the duration of rain will
likely not exceed 3 hours in any one location. Still, northwest
SLO County could get a quick inch of rain or locally more in that
period which could create some brief ponding of water on the roads
in that area.
The front will be weakening quickly as it moves through the area,
with rain totals tapering down to a third of an inch across
northern SBA County and likely a tenth or less across LA/Ventura
Counties.
.LONG TERM (SUN-WED)...11/201 PM.
Chances for rain will return again on later Monday with another
weak system that likely will peter out before it reaches Santa
Barbara. Rain amounts will be quarter inch or less. Otherwise next
week looks dry with likely another Santa Ana wind event around
Wednesday. While the deterministic runs keep the preceding upper
trough farther east with offshore gradients only around -5 with
minimal upper support, there are at least 20-30% of ensemble
members that show the upper low making a closer path through the
Great Basin which could create a stronger offshore flow than the
deterministic models are currently showing.
Overall temperatures will be slowly warming through the period
with high by mid week in the low to mid 70s in the valleys and mod
to upper 60s closer to the coast.
&&
.AVIATION...12/0120Z.
At 00Z at KLAX, there was a no marine layer. There was a sfc-based
inversion up to 1200 ft and a temperature of 19 C.
Medium to high confidence in TAFs. Timing of rain chances and cat
changes could be off by +/- 2 hours. There is a 30% chance for
minimum forecast cig/vsby restrictions to be off by one category.
Rain will become much more spotty as the front moves south of Pt.
Conception, however there is a 20% chance for rain along with MVFR
cigs for locations to the south after 18Z Thursday. High
confidence in VFR conditions at desert TAFs.
KLAX...Medium to high confidence in TAF. There is a 20% chance for
light rain and BKN012-025 cigs to occur after 18Z Thursday. There
is a 30% chance for an east wind component to reach 8 kt between
06Z and 18Z on Thursday.
KBUR...Medium to high confidence in TAF. There is a 20% chance for
light rain and BKN012-025 cigs to occur after 18Z Thursday.
&&
.MARINE...11/226 PM.
A frontal system will bring hazardous winds and seas to most of
the coastal waters for Thursday.
For the Inner Waters north of Pt. Sal, Small Craft Advisory (SCA)
conditions are forecast to develop on Thursday and continue
through Thursday evening, and then there is a 60% chance for SCA
conditions to persist through Friday and re-develop over the
weekend.
For the Inner Waters south of Pt. Sal, SCA conditions are
forecast to develop early Thursday and continue through Thursday
afternoon, with GALE-FORCE winds expected over the Santa Barbara
Channel on Thursday. There is a 30% chance for SCA winds to
continue over the Santa Barbara Channel Thursday evening, and then
SCA conditions are unlikely afterward.
For the Outer Waters, SCA conditions are forecast to begin
developing late tonight with GALE-FORCE winds expected over the
central/southern Outer Waters for Thursday. There is at least an
80% chance for SCA winds to continue later in the week through
the weekend and into next week.
&&
.FIRE WEATHER...11/1233 PM.
All Red Flag Warnings will end early as winds have decreased
faster than expected. While very dry air and elevated fire
weather conditions will persist into tonight, the threat of
critical fire weather conditions have ended.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect from 4 PM Thursday to 4 PM PST
Sunday for zones 340-346-354. (See LAXCFWLOX).
Beach Hazards Statement in effect from Thursday afternoon
through Sunday afternoon for zones 349-350-362-366. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect from 10 AM to 10 PM PST
Thursday for zones 645-655. (See LAXMWWLOX).
Small Craft Advisory in effect from 1 AM to 10 AM PST
Thursday for zones 650-673-676. (See LAXMWWLOX).
Gale Warning in effect from 10 AM to 10 PM PST Thursday for
zones 650-673-676. (See LAXMWWLOX).
Small Craft Advisory in effect from 4 AM to 10 PM PST
Thursday for zone 670. (See LAXMWWLOX).
&&
PUBLIC...MW
AVIATION...Lund
MARINE...Cohen
FIRE...Kittell
SYNOPSIS...MW
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 9:16 PM PST | Freeze Warning | LOX | Los Angeles | 12 hr |
| Dec 11, 9:16 PM PST | Wind Advisory | LOX | San Luis Obispo, Santa Barbara, Ventura | 21 hr |
| Dec 12, 1:29 AM PST | Small Craft Advisory | LOX | 11 hr |
Nearby
Frost Advisories in California, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.